Texas, 2015

Drought in Texas, September 1 to 30, 2015

September 1 to 30, 2015 · NWS SHV · 19 events in 19 counties and zones

Despite a very wet spring across Northeast Texas, appreciable rainfall ended in early July, 2015. As a result, D2 Severe Drought conditions began to materialize in September, 2015 across portions of Red River, Bowie, Franklin, Titus, Morris, Cass, Camp, Wood, Upshur, Marion, Harrison, Panola, Cherokee, Rusk, Angelina, Nacogdoches, San Augustine, Shelby and Sabine Counties.

Where it happened

Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Despite a very wet spring across Northeast Texas, appreciable rainfall ended in early July, 2015. As a result, D2 Severe Drought conditions began to materialize in September, 2015 across portions of Red River, Bowie, Franklin, Titus, Morris, Cass, Camp, Wood, Upshur, Marion, Harrison, Panola, Cherokee, Rusk, Angelina, Nacogdoches, San Augustine, Shelby and Sabine Counties. By September 8th, D3 Extreme Drought conditions began to materialize across portions of Titus, Morris, Cass, Red River and Bowie Counties. By September 15th, D3 Extreme Drought conditions began to materialize across Marion, Harrison, Panola, Cherokee, Nacogdoches and Angelina Counties. By September 22nd, D3 Extreme Drought Conditions began to materialize across Camp and Upshur Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 31, 11:30 PM CST, 30 minutes earlier.

Area forecast discussion, Aug 31, 11:30 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1230 AM CDT TUE SEP 1 2015

.AVIATION...
EXPECTING VFR FLIGHT CATEGORIES FOR THE TERMINAL FORECAST SITES
ACROSS THE ARKLATEX THROUGH 02/06Z. AN EXCEPTION MAY BE SOME
PATCHY FOG NEAR DAYBREAK AT KLFK AND POSSIBLY BRIEF MVFR CEILINGS
ALSO AROUND 2 KFT. OTHERWISE MAINLY HIGH CLOUDS/CIRRUS AROUND 25
KFT OVERNIGHT AND MIDDLE CLOUDS DURING THE MORNING TUESDAY WITH
BLOW OFF FROM CONVECTION ACROSS SOUTH TEXAS AND LOUISIANA NEAR AND
INLAND OF THE GULF COAST. BEST CHANCE OF CONVECTION FOR THE
FORECAST AREA WILL BE NEAR AND AFTER MID DAY TUESDAY SPREADING IN
ACROSS DEEP EAST TEXAS AND LOWER PARTS OF NORTHWEST AND NORTH
CENTRAL LOUISIANA. KLFK WILL HAVE 30 PERCENT CHANCE OF
THUNDERSTORMS WITH OTHER LOCATIONS 20 PERCENT OR LESS. WILL
MENTION VCTS IN SOME OF THE TERMINAL FORECAST SITES THIS CYCLE.
WINDS LIGHT AND VARIABLE OVERNIGHT BECOMING MOSTLY SOUTH TO
SOUTHWEST 4-8 KNOTS TUESDAY...AND VARIABLE LESS THAN 6 KNOTS FOR
PARTS OF EASTERN LOUISIANA AND SOUTH CENTRAL ARKANSAS. /06/

&&

.PREV DISCUSSION... /ISSUED 944 PM CDT MON AUG 31 2015/

DISCUSSION...
LIGHT SOUTHERLY WINDS EXPECTED TONIGHT DUE TO A WEAK PRESSURE
GRADIENT ACROSS THE REGION. HIGH CIRRUS CLOUDS TO GRADUALY DIMINISH
OVERNIGHT...BUT SKIES TO REMAIN PREDOMINANTLY PARTLY CLOUDY
AREAWIDE. OTHERWISE...LOW TEMPERATURES TO FALL INTO THE LOWER 70S.
CURRENT FORECAST ON TRACK. NO UPDATES AT THIS TIME EXCEPT TO
REFRESH WORDING TO ELIMINATE EARLIER CONVECTION. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  94  72  94 /  10  20  20  20
MLU  72  96  73  95 /  10  20  20  30
DEQ  69  94  70  94 /  10  10  10  10
TXK  71  94  71  93 /  10  10  10  20
ELD  72  95  71  94 /  10  20  10  20
TYR  72  92  72  94 /  10  20  20  20
GGG  72  92  71  93 /  10  20  20  20
LFK  74  90  71  93 /  10  30  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06
Hazardous weather outlook, Aug 31, 10:58 AM CST, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1158 AM CDT MON AUG 31 2015

ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ097-108>112-
124>126-136>138-149>153-165>167-011700-
HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER-
WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON-
OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-
1158 AM CDT MON AUG 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED.

ARZ050-051-059-OKZ077-TXZ096-011700-
SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER-
1158 AM CDT MON AUG 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS ARE POSSIBLE.
HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED.

VII

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

19 drought. Local standard time, as filed.

Drought, Red River

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Red River forecast zone
Reported by
Drought Monitor
Coordinates
33.621, -95.050 (the zone’s center; the record gives no point)

Drought, Bowie

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Bowie forecast zone
Reported by
Drought Monitor
Coordinates
33.446, -94.423 (the zone’s center; the record gives no point)

Drought, Franklin

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Franklin forecast zone
Reported by
Drought Monitor
Coordinates
33.176, -95.218 (the zone’s center; the record gives no point)

Drought, Titus

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Titus forecast zone
Reported by
Drought Monitor
Coordinates
33.217, -94.966 (the zone’s center; the record gives no point)

Drought, Morris

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Morris forecast zone
Reported by
Drought Monitor
Coordinates
33.114, -94.733 (the zone’s center; the record gives no point)

Drought, Camp

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Camp forecast zone
Reported by
Drought Monitor
Coordinates
32.973, -94.978 (the zone’s center; the record gives no point)

Drought, Cass

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Cass forecast zone
Reported by
Drought Monitor
Coordinates
33.078, -94.344 (the zone’s center; the record gives no point)

Drought, Marion

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Marion forecast zone
Reported by
Drought Monitor
Coordinates
32.798, -94.357 (the zone’s center; the record gives no point)

Drought, Harrison

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Harrison forecast zone
Reported by
Drought Monitor
Coordinates
32.548, -94.371 (the zone’s center; the record gives no point)

Drought, Cherokee

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Cherokee forecast zone
Reported by
Drought Monitor
Coordinates
31.837, -95.165 (the zone’s center; the record gives no point)

Drought, Rusk

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Rusk forecast zone
Reported by
Drought Monitor
Coordinates
32.108, -94.762 (the zone’s center; the record gives no point)

Drought, Angelina

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Angelina forecast zone
Reported by
Drought Monitor
Coordinates
31.255, -94.612 (the zone’s center; the record gives no point)

Drought, Nacogdoches

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Nacogdoches forecast zone
Reported by
Drought Monitor
Coordinates
31.616, -94.616 (the zone’s center; the record gives no point)

Drought, San Augustine

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
San Augustine forecast zone
Reported by
Drought Monitor
Coordinates
31.394, -94.168 (the zone’s center; the record gives no point)

Drought, Sabine

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Sabine forecast zone
Reported by
Drought Monitor
Coordinates
31.343, -93.852 (the zone’s center; the record gives no point)

Drought, Upshur

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Upshur forecast zone
Reported by
Drought Monitor
Coordinates
32.736, -94.941 (the zone’s center; the record gives no point)

Drought, Wood

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Wood forecast zone
Reported by
Drought Monitor
Coordinates
32.786, -95.382 (the zone’s center; the record gives no point)

Drought, Panola

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Panola forecast zone
Reported by
Drought Monitor
Coordinates
32.162, -94.306 (the zone’s center; the record gives no point)

Drought, Shelby

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Shelby forecast zone
Reported by
Drought Monitor
Coordinates
31.792, -94.145 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, September 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 600941, 600942, 600943, 600944, 600945, 600946, 600947, 600948, 600949, 600950, 600951, 600952, 600953, 600954, 600955, 600956, 600957, 600971, 600972.